Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
124 Doctors are Online

Had quadruple bypass surgery. Has loss of libido and inability to get and maintain erection. Suggest?

User rating for this question
Very Good
Answered by
Practicing since : 1966
Answered : 4498 Questions
My partner, age 63, who had quadruple bypass surgery a couple of years ago has no interest in physical intimacy and inability to get and maintain erection. Possible result of his surgery? Low Testosterone?
Posted Wed, 7 Aug 2013 in Hypertension and Heart Disease
Answered by Dr. Anantharamakrishnan 1 hour later
Hi friend,
Welcome to Health Care Magic

This is not directly related to the surgery...
Several factors are likely to be contributing –

Loss of libido (interest) in most people is usually from Depression / less commonly from hormones...
The same process causing narrowing of blood vessels of heart may also be causing narrowing of blood vessels in the genitalia resulting in Erectile Dysfunction / Drugs could be contributing /

He should first discuss with his treating cardiologist.
Subsequently an XXXXXXX (Urologist)
Some investigations may be needed

Prognosis is generally good.

Take care
Wishing speedy recovery
God bless
Good luck
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor